Periodic bifurcation problems for fully nonlinear neutral functional differential equations via an integral operator approach: the multidimensional degeneration case

Jean-Francois Couchouron, Mikhail I. Kamenskii, Boris Mikhaylenko, Paolo Nistri

DOI: http://dx.doi.org/10.12775/TMNA.2015.062

Abstract


We consider a $T$-periodically perturbed autonomous functional differential equation of neutral type. We assume the existence of a $T$-periodic limit cycle $x_0$ for the unperturbed autonomous system. We also assume that the linearized unperturbed equation around the limit cycle has the characteristic multiplier $1$ of geometric multiplicity $1$ and algebraic multiplicity greater than~$1$. The paper deals with the existence of a branch of $T$-periodic solutions emanating from the limit cycle. The problem of finding such a branch is converted into the problem of finding a branch of zeros of a~suitably defined bifurcation equation \hbox{$P(x,\varepsilon) +\varepsilon Q(x, \varepsilon)=0$.} The main task of the paper is to define a novel equivalent integral operator having the property that the $T$-periodic adjoint Floquet solutions of the unperturbed linearized operator correspond to those of the equation $P'(x_0(\theta),0)=0$, $\theta\in[0,T]$. Once this is done it is possible to express the condition for the existence of a branch of zeros for the bifurcation equation in terms of a multidimensional Malkin bifurcation function.

Keywords


Neutral functional differential equations; periodic perturbations; adjoint Floquet solutions; periodic bifurcation; multidimensional Malkin bifurcation function

Full Text:

PREVIEW FULL TEXT

References


R. R. Akhmerov, M. I. Kamenskii, A. S. Potapov, A. E. Rodkina and B. N. Sadovskii, Measures of Noncompactness and Condensing Operators, Operator Theory: Advances and Applications 55, Birkhauser-Verlag, Basel, 1979.

P. G. Ayzengendler and M. M. Vainberger, On bifurcation of periodic solutions to differential equations with delay, I IHE Proceedings 10 (1969), 3-10. (in Russian)

P. G. Ayzengendler and M. M. Vainberger, On bifurcation of periodic solutions to differential equations with delay, II IHE Proceedings 11 (1969), 3-12. (in Russian)

P. G. Ayzengendler and M. M. Vainberger, Theory of bifurcation of solutions to nonlinear equations in multidimensional case, USSR Academy of Science Reports 163 (1965), 543-546. (in Russian)

A. Buica, J. Llibre and O. Makarenkov, Bifurcations from nondegenerate families of periodic solutions in Lipschitz systems, J. Differential Equations 252 (2012), 3899-3919.

J. Cao, New results concerning exponential stability and periodic solutions of delayed cellular neural networks, Phys. Lett. A 307 (2003), 136-147.

J.-F. Couchouron, M. Kamenskii and P. Nistri, An infinite dimensional bifurcation problem with application to a class of functional differential equations of neutral type, Commun. Pure Appl. Anal. 12 (2013), 1854-1859.

M. Feckan, Bifurcation of periodic solutions in differential inclusions, Appl. Math. 42 (1997), 369-393.

J. R. Graef and L. Kong, Periodic solutions for functional differential equations with sign-changing non-linearities, Proc. Roy. Soc. Edinburgh Sect. A 140 (2010), 597-616.

J. K. Hale and M. Weedermann, On the perturbations of delay-differential equations with periodic orbits, J. Differential Equations 197} (2004), 219-256.

M. Henrard and F. Zanolin, Bifurcation from a periodic orbit in perturbed planar Hamiltonian systems, J. Math. Anal. Appl. 277, (2003), 79-103.

H. Y. Hu and Z. Wang, Dynamics of Controlled Mechanical Systems with Delayed Feedback, Springer-Verlag, Berlin, Heidelberg, 2002.

M. I. Kamenskii, Yu. V. Lysakova and P. Nistri, On bifurcation of periodic solutions for functional differential equations of the neutral type with small delay, Autom. Remote Control 17 (2004), 193-205.

M. I. Kamenskii, O. Makarenkov and P. Nistri, Small parameter perturbations of nonlinear periodic system, Nonlinearity 69 (2004), 193-205.

M. I. Kamenskii, O. Makarenkov and P. Nistri, A continuation principle for a class of periodically perturbed autonomous systems, Math. Nachr. 281} (2008), 2027-2032.

M. I. Kamenskii, O. Makarenkov and P. Nistri, An alternative approach to study bifurcation from a limit cycle in periodically perturbed autonomous systems, J. Dynam. Differential Equations 23} (2012), 1-8, DOI: 10.1007/s10884-011-9207-4.

M. I. Kamenskii and B. A. Mikhaylenko, Averaging principle and the variational approach in the problem on the bifurcation of periodic solutions from non isolated equilibria of the averaged equation, Differential Equations 48 (2011), 1036-1047.

M. I. Kamenskii and B. A. Mikhaylenko, On perturbations of systems with multidimensional degeneration, Autom. Remote Control 72 (2011), 1036-1047.

M. I. Kamenskii and B. A. Mikhaylenko, Bifurcation of periodic solutions from a degenerate cycle in equations of neutral type with a small delay, Discrete Contin Dyn. Syst. Ser. B 18 (2013), 437-452.

M. I. Kamenskii, B. A. Mikhaylenko and P. Nistri, Nonsmooth bifurcation in finite dimensional spaces via scaling of variables, Differ. Equ. Dyn. Syst. 20 (2012), 191-205.

M. I. Kamenskii, B. A. Mikhaylenko and P. Nistri, A bifurcation problem for a class of periodically perturbed autonomous parabolic equations, Bound. Value Probl. 2013 (2013), 1-21.

W. S. Loud, Periodic solutions of a perturbed autonomous system, Ann. Math. 70 (1959), 490-529.

O. Makarenkov and P. Nistri, Periodic solutions for planar autonomous systems with non smooth periodic perturbations, J. Math. Anal. Appl. 338 (2008), 42-61.

O. Makarenkov and P. Nistri, On the rate of convergence of periodic solutions in perturbed autonomous systems as the perturbation vanishes, Commun. Pure Appl. Anal. 17} (2008), 49-61.

O. Makarenkov, L. Malaguti and P. Nistri, On the behavior of periodic solutions for planar autonomous Hamiltonian systems with multivalued periodic perturbations, Z. Anal. Anvend. 30} (2011), 129-144.

I. G. Malkin, On Poincare theory of periodic solutions, Akad. Nauk, SSSR Prikl. Mat. Meh. 13} (1949), 633-646. (in Russian)

I. G. Malkin, Some Problems of the Theory of Nonlinear Oscillations, Gosudarstv. Isdat. Techn. Teor. Lit., Moscow, 1956.

B. A. Mikhaylenko, On equivalent integral operators in periodic solutions problems of differential equations, Proc. Voronezh State Univ. Voronezh 1 (2011), 193-201. (in Russian)

Y. Qu, M. Yi Li and J. Wei, Bifurcation analysis in a neutral differential equation, J. Math. Anal. Appl. 378 (2011), 387-402.

M. B. H. Rhouma and C. Chicone, On the continuation of periodic orbits, Methods Appl. Anal. 7 (2000), 85-104.

C. Wang, Y. Li and Y. Fei, Three positive periodic solutions to nonlinear neutral functional differential equations with impulses and parameters on time scales, Math. Comput. Modelling 52 (2010), 1451-1462.

C. Wang and J. Wei, Hopf bifurcation for neutral functional differential equations, Nonlinear Anal. Real World Appl. 11 (2010), 1269-1277.

F. Wei and K. Wang, The periodic solution of functional differential equations with infinite delay, Nonlinear Anal. Real World Appl. 11 (2010), 2669-2674.


Refbacks

  • There are currently no refbacks.

Partnerzy platformy czasopism